Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

I am on Primidone 50 mg x 2perday for essential

User rating for this question
Very Good
Answered by

Neurologist, Surgical
Practicing since : 2004
Answered : 2871 Questions
Question
I am on Primidone 50 mg x 2perday for essential tremor. I have been on it for about 3 years. It doesn't really control the tremors much of the time. My doctor and I have talked aboutt changing to inderal. I run a pretty low BP to begin with and have been reluctant to switch. What are the options I ought to tlak with him about (we have a good relationship--I'm a retired nurse and I was the chief nurse in a hospital where he was chief of staff. I just don't want to waste his time with fluttering around about what I want to do.)
Fri, 2 Feb 2018 in Medicines and Side Effects
 
 
Answered by Dr. Erion Spaho 22 minutes later
Brief Answer:
Consider increasing the dosage of the Primidone.

Detailed Answer:
Hello and thanks for using HealthcareMagic.

I have read your question and understand your concerns.

Since you refer to low blood pressure, Inderal may lower further it, so, other possibilities should be considered.

I think you should discuss with your Doctor about increasing the dosage of Primidone since it has a waste range of dosage when it comes to the essential tremor treatment ( from 50 mg to 750 mg daily).

Hope this helps. Feel free to ask further.

Take care.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor